Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Hives breakout on face immediately after taking fluconazole. No improvement with benedryl. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3040 Questions
Hi Doctor:
I took fluconazole thursday evening and within 45 minutes broke out with hives on my face. (I had been hives free for four months) Took benadryl and no improvement. Saw a doctor yesterday who said it was fixed drug eruption since the hives reappeared in the same spots on my face. I was given an Rx for a steriod that has reduced the swelling and redness significantly. My question is: should I see a dermatologist or an allergist to address this issue further. In my previous four hives outbreaks they were not all triggered by taking fluconazole.

Posted Sat, 8 Jun 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

It s a clear indication there was a severe allergic reaction to the Fluconazole. Hope you have suspended the drug automatically. It is important to read all your drugs before taking and always seek medical advice when taking a drug from the fluconazole family. It shall be important you note this reactions into your medical records/system for it to be well known.

I think the drugs prescribed during the acute phase of this reaction were appropriate. However, considering the fact that you might have some notion of allergy in the past, added to this particular reaction, which was of course serious, I suggest this should be within the competence of an allergist.

I suggest you XXXXXXX an allergist. Thanks and hope this helps. Do not hesitate asking further questions if need be as I wish you a fast recovery and the best of health.

Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor